Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 89, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 14, 2017, 3:56 PM CDT for Clark County, Missouri; Hancock County, Illinois; Lee County, Iowa. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2017, 3:56 PM CDT (20:56 UTC)
- Expired
- Jun 14, 2017, 4:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lee County, IA, Hancock County, IL, Clark County, MO
The radar
The Quad Cities radar (KDVN), 154 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:30 PM CDT | TSTM WND DMG | 1 E Kahoka, MO | TREES AND POWER LINES DOWN. |
| Jun 14, 4:46 PM CDT | HAIL 1 | 4 Nw Argyle, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
987
WUUS53 KDVN 142056
SVRDVN
ILC067-IAC111-MOC045-142145-
/O.NEW.KDVN.SV.W.0089.170614T2056Z-170614T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
356 PM CDT WED JUN 14 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Hancock County in west central Illinois...
Southern Lee County in southeastern Iowa...
Eastern Clark County in northeastern Missouri...
* Until 445 PM CDT
* At 356 PM CDT, severe thunderstorms were located along a line
extending from 9 miles south of Kahoka to 7 miles north of Canton
to near Mendon, moving north at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Madison, Keokuk, Carthage, Kahoka, Nauvoo, Hamilton, Warsaw,
West Point, Donnellson, Montrose, Wayland, Alexandria, Ferris,
Franklin, Colusa, Adrian, New Boston, Burnside, Niota and St.
Francisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4020 9150 4025 9150 4026 9181 4074 9152
4066 9127 4053 9096 4020 9123
TIME...MOT...LOC 2056Z 198DEG 31KT 4028 9172 4023 9157 4012 9132
HAIL...1.00IN
WIND...60MPH
$$
MCCLURE3 follow-up statements
546
WWUS53 KDVN 142106
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
406 PM CDT WED JUN 14 2017
ILC067-IAC111-MOC045-142145-
/O.CON.KDVN.SV.W.0089.000000T0000Z-170614T2145Z/
Hancock IL-Lee IA-Clark MO-
406 PM CDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR HANCOCK...SOUTHERN LEE AND EASTERN CLARK COUNTIES...
At 406 PM CDT, severe thunderstorms were located along a line
extending from near Kahoka to near Alexandria to 6 miles southwest of
West Point, moving north at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fort Madison, Keokuk, Carthage, Kahoka, Nauvoo, Hamilton, Warsaw,
West Point, Donnellson, Montrose, Wayland, Alexandria, Ferris,
Franklin, Colusa, Adrian, New Boston, Burnside, Niota and St.
Francisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4020 9150 4025 9150 4026 9181 4074 9152
4066 9127 4053 9096 4020 9123
TIME...MOT...LOC 2106Z 198DEG 31KT 4036 9169 4031 9154 4020 9129
HAIL...0.88IN
WIND...60MPH
$$
MCCLURE703
WWUS53 KDVN 142118
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
418 PM CDT WED JUN 14 2017
ILC067-IAC111-MOC045-142145-
/O.CON.KDVN.SV.W.0089.000000T0000Z-170614T2145Z/
Hancock IL-Lee IA-Clark MO-
418 PM CDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR HANCOCK...CENTRAL LEE AND EASTERN CLARK COUNTIES...
At 418 PM CDT, severe thunderstorms were located along a line
extending from near St. Francisville to near Alexandria to near West
Point, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fort Madison, Keokuk, Carthage, Kahoka, Nauvoo, Hamilton, Warsaw,
West Point, Donnellson, Montrose, Wayland, Alexandria, Ferris,
Franklin, Colusa, Adrian, New Boston, Burnside, Niota and St.
Francisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4020 9150 4025 9150 4026 9181 4074 9152
4066 9127 4053 9096 4020 9123
TIME...MOT...LOC 2118Z 229DEG 32KT 4044 9163 4039 9151 4025 9125
HAIL...0.75IN
WIND...60MPH
$$
MCCLURE033
WWUS53 KDVN 142128 RRA
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
428 PM CDT WED JUN 14 2017
ILC067-IAC111-MOC045-142145-
/O.CON.KDVN.SV.W.0089.000000T0000Z-170614T2145Z/
Hancock IL-Lee IA-Clark MO-
428 PM CDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN HANCOCK...SOUTHERN LEE AND EASTERN CLARK COUNTIES...
At 428 PM CDT, severe thunderstorms were located along a line
extending from near St. Francisville to near Keokuk to near Hamilton,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fort Madison, Keokuk, Kahoka, Nauvoo, Hamilton, Warsaw, West Point,
Donnellson, Montrose, Wayland, Alexandria, Franklin, Colusa, New
Boston, Niota, St. Francisville, Winchester, Pontoosuc, Charleston
and Keokuk Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4028 9154 4034 9176 4074 9152 4066 9127
4060 9113 4023 9140
TIME...MOT...LOC 2128Z 242DEG 35KT 4048 9163 4045 9147 4036 9133
HAIL...0.75IN
WIND...60MPH
$$
MCCLUREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:43 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 14, 3:43 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 343 PM CDT Wed Jun 14 2017 .SYNOPSIS... Issued at 330 PM CDT Wed Jun 14 2017 Water vapor loop indicating closed upper low rolling northeastward acrs the SD/Canadian border region, with cyclonic southwesterlies arching down toward the mid MS RVR Valley. Embedded vort max/MCV noted in several surveillance imagery sources right acrs the local area, and should exit off to the east and northeast by early this evening. Other more upstream embedded vort max was located out acrs the Neb panhandle. Otherwise, flow still on track to become more westerly and progressive acrs the north half of the CONUS into the weekend, putting the local area under almost a daily chance for showers and thunderstorms through Sat night. && .SHORT TERM...(Tonight) ISSUED AT 330 PM CDT Wed Jun 14 2017 As the MCV exits to the east, it will take any lingering more significant convection with it by late afternoon. But will have to keep low to moderate CHC POPs for isolated to sctrd showers and storms streaming up out of MO and acrs mainly the southeastern half of the DVN CWA, ahead of the central plains wave and lingering llvl convergence on lingering outflow boundaries. But feel that there will be just a low chance that they will be strong to severe, especially later in the evening. This activity should wane too as the evening progresses and through midnight. Then, the central plains upper short wave trof approaches late tonight for a possible uptick in overnight and early thu morning convection for isolated to sctrd showers/storms in the southern and southeastern CWA, but marginal at best LLJ convergence make this another low confidence call...only low chc pops warranted Lows tonight in the 60s west of the MS RVR, to around 70 in the east. .LONG TERM...(Thursday through next Wednesday) ISSUED AT 330 PM CDT Wed Jun 14 2017 Thursday...Most of the day looks to be mostly sunny and dry, warming to around 90 or lower 90s in most of the area but sfc DPTs mixed down into the middle or lower 60s in the afternoon keep the Heat Index in check. Then an approaching upper trof in progressive westerlies, and arrival of a weak NNE-to-SSW oriented sfc front pushing into the western CWA from central IA, may allow for isolated to sctrd thunderstorms to POP up in central Ia and possibly make it into the far west central and northwestern CWA By late afternoon. Better support for more organized storm clusters or MCS activity tomorrow night laying out to the south acrs KS into MO. Then 12z models vary on another round of increased late night convection especially south of I80 after midnight and into early Fri morning. Friday...Various model solution outputs make for a muddled scenario this day. What ever happens Thu night and lingers into Fri morning convective debris-wise, will be a player in to what happens later in the day. But most solutions suggest a diurnal decrease by midday, and afternoon heating and destabilization into Fri evening. Then the next upstream S/W will look to interact with an increasing LLJ with THTA-E feed, which may allow for an MCS to develop acrs western IA Fri evening, and come acrs the state overnight into Sat morning with heavy rain and gusty wind potential. Saturday and Sunday...Latest suite of medium range models continue to suggest a stronger digging shortwave and sfc cold front may swing acrs the region to produce another storm event late Sat and Sat night, with strong forcing and vertical wind fields suggesting a severe storm threat depending on instability build up earlier in the day. A cooler, breezy day in store for Sunday behind the front. Monday through next Wednesday...Longer range indications suggest that GRT LKS troffiness will allow for a below normal temp regime early to mid week. Some chance for isolated to sctrd afternoon instability showers Mon and Tue, with a more organized shower chance toward Wed depending on timing of a northwest flow clipper-like system rippling down into the western GRT LKS. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) ISSUED AT 1246 PM CDT Wed Jun 14 2017 Main concern in this forecast period is the near term chance of thunderstorms. An upper level wave is moving across the area and storms are ongoing at the moment in the DBQ area and south of BRL. More storms are expected to develop in the next few hours along and east of the Mississippi River and pose a threat through early evening. After that time, VFR conditions will prevail although given the recent rain and light winds, a brief period of patchy fog cannot be ruled out around sunrise. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...12 AVIATION...Wolf
Hazardous weather outlook, Jun 14, 5:05 AM CDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 505 AM CDT Wed Jun 14 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 505 AM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Severe thunderstorms are possible today and tonight. The Storm Prediction Center has a slight risk over the entire outlook area. Scattered thunderstorms early this morning may produce small hail, heavy downpours and wind gusts up to 40 mph, especially over eastern Iowa. Severe thunderstorms with damaging wind, large hail and isolated tornadoes will be more likely in the afternoon and early evening hours over the entire outlook area. Hot and humid conditions are expected again today with heat index readings as high as the mid 90s this afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY There are periodic chances for thunderstorms Thursday night through Saturday night. For the first round Thursday night into early Friday morning, a few strong storms are possible in the counties along and south of highway 34. The main threats are strong wind gusts and lightning. There is a marginal risk for severe thunderstorms on Friday across the entire outlook area. The best chance for storms is Friday evening or Friday night. Damaging winds and large hail are possible with the strongest storms. Thunderstorm coverage will likely remain scattered. Strong or severe thunderstorms are possible Saturday afternoon into Saturday night. However, confidence is low with respect to timing and areal coverage. Please stay tuned to forecast updates through this week. .SPOTTER INFORMATION STATEMENT... Storm spotter activation may be needed this afternoon and evening. Sheets/Uttech
In the hours before
Local storm report, Jun 14, 2:41 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
241 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST NW MEDIAPOLIS 41.01N 91.17W
06/14/2017 E60.00 MPH DES MOINES IA TRAINED SPOTTER
VERY STRONG WINDS WITH MANY PLAYGROUNDS IN TOWN
DESTROYED.
&&
BROOKSLocal storm report, Jun 14, 2:54 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
254 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 1 SSW GENESEO 41.44N 90.16W
06/14/2017 E0.75 INCH HENRY IL TRAINED SPOTTER
&&
BROOKSLocal storm report, Jun 14, 3:13 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
313 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 1 SSE GENESEO 41.44N 90.15W
06/14/2017 E0.88 INCH HENRY IL TRAINED SPOTTER
&&
BROOKSLocal storm report, Jun 14, 3:29 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
329 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL 2 SE GENESEO 41.43N 90.13W
06/14/2017 E1.00 INCH HENRY IL PUBLIC
&&
BROOKSLocal storm report, Jun 14, 3:32 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
332 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL JOHNSON SAUK TRAIL STAT 41.33N 89.89W
06/14/2017 M0.88 INCH HENRY IL LAW ENFORCEMENT
RELATED BY EMERGENCY MANAGER
&&
DCLocal storm report, Jun 14, 3:53 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
353 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 1 SW LAKE THUNDERBIRD 41.21N 89.46W
06/14/2017 E0.75 INCH PUTNAM IL TRAINED SPOTTER
ALSO REPORTED WIND GUST OF 30 MPH.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:40 PM CDT | Severe Thunderstorm Warning | DVN | Clark | 29 min |
| Jun 14, 6:48 PM CDT | Special Weather Statement | DVN | Scotland | 57 min |
| Jun 14, 1:15 PM CDT | Special Weather Statement | DVN | Jo Daviess | 30 min |
| Jun 14, 1:57 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer | 48 min |
| Jun 14, 2:22 PM CDT | Special Weather Statement | DVN | Henry | 38 min |
| Jun 14, 2:28 PM CDT | Special Weather Statement | DVN | McDonough | 17 min |
| Jun 14, 2:45 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 60 min |
| Jun 14, 3:37 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 38 min |
| Jun 14, 4:00 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 30 min |
| Jun 14, 5:46 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Linn | 89 min |
| Jun 14, 11:19 AM CDT | Special Weather Statement | DVN | Buchanan | 26 min |
| Jun 14, 11:33 AM CDT | Special Weather Statement | DVN | Johnson | 27 min |
| Jun 14, 11:40 AM CDT | Special Weather Statement | DVN | Linn | 35 min |
| Jun 14, 12:26 PM CDT | Special Weather Statement | DVN | Cedar, Clinton, Jackson, Jones | 49 min |
| Jun 14, 1:51 PM CDT | Special Weather Statement | DVN | Louisa | 24 min |
| Jun 14, 5:58 PM CDT | Special Weather Statement | DVN | Dubuque | 32 min |
| Jun 14, 6:03 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 20 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Severe Thunderstorm Warnings in Illinois, 2017Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.